# SDR 98ZZZX3928

- Difficulty date: May 29, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6414Q
- Make and model: Mooney M20F
- Aircraft serial: 640493
- Engine: Lyc IO360A1A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 13B17166
- Condition: Failed
- Location: Engine
- Part time: 4,547 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ENGINE VIBRATED 5-10 SECONDS BEFORE SEIZING, NO OTHER INDICATIONS OF PENDING FAILURE WERE NOTED.  AT ENGINE TEARDOWN, THE CRANKSHAFT WAS FOUND BROKEN AT THE FORWARD END OF THE NR 4 CONNECTING ROD JOURNAL.  MAINTENANCE RECORDS ONLY WENT BACK TO LAST OVERHAUL AND NO RECORD OF PREVIOUS PROPELLER STRIKES OR SUDDEN ENGINE STOPPAGE COULD BE FOUND.
